Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

May 9, 2014Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 9, 2014, 4:27 AM EDT for Sussex County, New Jersey. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2014, 4:27 AM EDT (08:27 UTC)
Expired
May 9, 2014, 6:00 AM EDT
In force
93 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, NJ

The radar

The Philadelphia radar (KDIX), 142 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WWUS81 KPHI 090827
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 AM EDT FRI MAY 9 2014

NJZ001-091000-
SUSSEX NJ-
427 AM EDT FRI MAY 9 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUSSEX COUNTY...

AT 424 AM EDT...A STRONG THUNDERSTORM WAS 33 MILES NORTH OF BLOOMING
GROVE...MOVING SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO 
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING 
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND 
ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RISES ON 
SMALL STREAMS AND CREEKS. 

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. 

THIS STORM WILL BE NEAR MONTAGUE AROUND 515 AM...HIGH POINT AROUND
530 AM AND VERNON VALLEY AROUND 545 AM.

LAT...LON 4122 7439 4121 7437 4120 7437 4110 7447
      4104 7456 4128 7485 4135 7475 4136 7469

$$
 
TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 9, 4:21 AM EDT, 6 minutes earlier.

Area forecast discussion, May 9, 4:21 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
421 AM EDT FRI MAY 9 2014

.SYNOPSIS...
A WARM FRONT OVER THE DELMARVA PENINSULA WILL GRADUALLY MOVE
NORTHEAST THROUGH THE FORECAST AREA BY EARLY SATURDAY. A WEAK COLD
FRONT WILL TRACK ACROSS THE REGION LATE SATURDAY INTO EARLY
SUNDAY. A WARM FRONT SHOULD MOVE NORTH OF THE REGION LATE MONDAY
OR TUESDAY. A BACKDOOR COLD FRONT WILL TRY TO PUSH INTO THE
REGION FROM NEW ENGLAND BY WEDNESDAY. MEANWHILE A FRONT DOOR COLD
FRONT IN THE GREAT LAKES ON WEDNESDAY IS FORECAST TO PASS SLOWLY
THROUGH THE REGION THURSDAY OR THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A STATIONARY FRONTAL BOUNDARY EXTENDS FROM OUR WEST ACROSS CENTRAL
PENNSYLVANIA, SOUTHWARD ACROSS MARYLAND AND VIRGINIA. THIS FRONT IS
NOT EXPECTED TO MAKE MUCH PROGRESS NORTHWARD THROUGH THE DAY, AND IS
CREATING WIDESPREAD LOW CLOUDS IN ADDITION TO FOG ACROSS THE AREA.

A DENSE FOG ADVISORY REMAINS FOR THE COASTAL COUNTIES THIS MORNING
AS VISIBILITIES REMAIN 1/4-1/2 MILES FOR MANY LOCATIONS AS AN
EASTERLY FLOW CONTINUES TO KEEP MOIST AIR FLOWING ACROSS THE AREA.
THE THICKEST FOG IS EXPECTED TO REMAIN ACROSS THE COASTAL COUNTIES
AND HIGHEST TERRAIN OF THE POCONOS FOR NOW, ALTHOUGH PATCHY FOG WILL
OCCUR AREA WIDE. THE FOG IS EXPECTED TO LIFT LATER THIS MORNING, SO
WE KEEP THE END TIME OF 10 AM FOR THE ADVISORY.

THE QUESTION IS WHETHER OR NOT CLOUD COVER WILL DISSIPATE LIKE
THURSDAY. CONFIDENCE ON THIS HAPPENING IS LOWER THAN YESTERDAY AS
THE FRONT IS NOT EXPECTED TO MAKE AS MUCH PROGRESS NORTHWARD AS IT
DID YESTERDAY. WITH THE CLOUD COVER FORECAST IN QUESTION, THIS WILL
MAKE THE HIGH TEMPERATURE FORECAST TRICKY. WHEREVER WE BREAK OUT
MORE AND RECEIVE MORE SUN, MAX TEMPS WILL LIKELY BE HIGHER THAN
FORECAST, AND WHERE THE CLOUDS REMAIN, MAX TEMPS WILL LIKELY BE
LOWER THAN WE EXPECT.

THE RIDGE ALOFT WILL CONTINUE TO SLOWLY SLIDE EASTWARD AND CENTER
ITSELF ACROSS OUR AREA TODAY. HOWEVER, BEFORE THIS HAPPENS, A COUPLE
OF SHORT WAVE/VORT MAXES STILL HAVE TO PASS ACROSS OUR NORTHERN
AREAS. ONE IS MOVING THROUGH EARLY THIS MORNING AND HAS ALREADY
CREATED SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS OUR
NORTHERN COUNTIES. THE SECOND IS SURGING SOUTHEASTWARD THROUGH
CENTRAL/SOUTH CENTRAL NEW YORK EARLY THIS MORNING AND IS CREATING AN
AREA OF SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL MOVE JUST
NORTH OF OUR AREA AROUND DAYBREAK, BUT COULD CLIP OUR NORTHERN TIER
OF COUNTIES, SO WE WILL KEEP SCATTERED SHOWERS/THUNDERSTORMS FOR THE
FIRST HALF OF THE MORNING. ONCE THIS ACTIVITY PASSES OFFSHORE, WE
EXPECT A PERIOD OF DRY WEATHER INTO THE AFTERNOON. HOWEVER, AS WE
MOVE INTO THE LATE AFTERNOON, ANOTHER WEAK VORT MAX APPROACHES FROM
THE SOUTHWEST AND COMBINED WITH SOME WEAK DAYTIME INSTABILITY, A FEW
SHOWERS COULD DEVELOP, ESPECIALLY FOR OUR WESTERN AREAS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
A SERIES OF SHORT WAVES ARE PREDICTED TO PASS ACROSS OUR CWA
TONIGHT. WHILE THERE ARE DIFFERENCES AS TO WHERE AND WHEN THE
GENERAL IDEA THAT CONVECTION WILL HAVE THE "CHANCE" TO MAKE IT TO
THE COAST IS THERE WITH ALL OF THE MODELS. POPS ARE ALIGNED WITH AN
INITIAL SURGE FROM AFTERNOON CONVECTION TO OUR WEST AND THEN A
LATER OVERNIGHT INCREASE AS DEPICTED BY THE SPC WRF AND NSSL WRF.
THE FLOW ALOFT IS PREDICTED TO BECOME STRONGER AND MORE FROM THE
SOUTHWEST. WITH THE RIDGE AXIS PASSING EAST OF OUR CWA, THIS
SHOULD HELP START TO LIFT THE WARM FRONT THROUGH FASTER. NOT SURE
HOW MUCH WESTWARD MOVEMENT THE FOG CAN MAKE TONIGHT. SREF FOG
DEPICTION WHICH IS WORKING WELL TONIGHT HAS THE FOG BANK LIFTING
NORTHEAST AWAY FROM US LATE TONIGHT. SO FOR NOW WE HAVE A
NORTHEAST HALF CUT TO THE INCLUSION OF FOG. MIN TEMPS WILL HAVE
TOUGH TIME DROPPING MUCH AND WE DID NOT DIFFER MUCH FROM STAT
GUIDANCE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE GFS INITIALIZATION OF THE 500MB FLOW WAS POORER THAN THE
WRF-NMMB AND ITS QPF VERIFICATION WAS OFF TO A POOR START ONCE AGAIN.
ITS GOING TO WISH THIS WEATHER PATTERN NEVER EXISTED. BUT, ONCE WE
GET INTO THE LONG TERM, IT IS CLOSE TO MODEL CONSENSUS FOR
SATURDAY AND SATURDAY NIGHT BEFORE DEVIATING IN THE MIDDLE OF NEXT
WEEK. THIS LONG TERM FCST WE WERE CLOSE TO A MODEL CONSENSUS INTO
MONDAY NIGHT, THEN INCREASINGLY MORE ECMWF WEIGHTED FROM TUESDAY
ONWARD.

THERE WILL BE BETTER CONVECTIVE DAYS AHEAD, BUT SATURDAY SHOULD BE A
SIGN OF PATTERNS TO COME. THE APPROACHING, BUT WEAKENING COLD FRONT
IS GOING TO BE ABLE TO GENERATE MODERATE INSTABILITY. SURFACE BASED
CAPES ARE PREDICTED TO GET NEAR 1000J, WITH MID LEVEL LAPSE RATES OF
ABOUT 6C/KM, INCREASING BULK SHEAR OF 30 TO 40KTS AND THE PASSING
OF THE 250MB JET. THE PREDICTED ORIENTATION OF THE LLJ (WSW) AND
THE LACK OF AN INDICATED LEE SIDE TROF TAKES SOME OF THE OOMPH
AWAY FROM THE STORMS. REGARDLESS WE BELIEVE THE CONVECTIVE TEMP
WILL BE REACHED AS MODELS GIVE SKY COVER TOO MUCH SUSTAINABILITY.
PWATS ARE IN THE NEIGHBORHOOD OF 1.0 TO 1.5 INCHES, SO FAR IT
LOOKS TO BE TYPICAL TSTMS WITH SOME GUSTY WINDS AND HEAVY
DOWNPOURS, BUT PREDOMINATELY IF NOT TOTALLY SUB SEVERE. GREATER
PCPN CHANCES DURING THE AFTERNOON NORTHWEST AND THEN SHIFTING TO
THE SOUTHEAST DURING THE EVENING. WE WENT WITH THE HIGHER STAT
GUIDANCE FOR MAX TEMPS.

THUNDER SUSTAINABILITY BECOMES SHAKY AFTER 05Z OR 06Z, BUT BY THEN
MOST PCPN CHANCES SHOULD BE DONE. WE END POPS BY SUNDAY MORNING.

MOTHERS DAY STILL LOOKING DRY WITH WARM WEATHER. NOT MUCH COOL AIR
PREDICTED TO BE LEFT BEHIND THE FRONT AND MAX TEMPS SHOULD BE
COMPARABLE IF NOT SLIGHTLY HIGHER. GIVEN THE LACK OF "COOL AIR" OR A
SURFACE HIGH TO ACT AS A GLIDE, THE APPROACHING WARM FRONT ON MONDAY
SHOULD HAVE A MINIMAL IMPACT ON OUR SENSIBLE WEATHER. PREDICTED
1000-850MB THICKNESSES SUGGEST ABOUT A 4-5F BUMP UP IN MAX TEMPS
FROM SUNDAY.

THE BACKDOOR WRINKLE THAT THE ECMWF STARTED WITH ITS DAY RUN IS
STILL THERE FOR TUESDAY. THE 00Z RUN OF THE UKMET AND CAN GGEM
ALSO ARE SHOWING A VERSION OF IT. SO WE ARE CLOSER TO THESE MODEL
CONSENSUS FOR TUESDAY THAN THE GFS WHICH WOULD GIVE US A SHOT AT
OUR FIRST 90 DEGREE DAY OF THE YEAR AS ITS SURFACE HIGH IS FARTHER
EAST AND THUS THE BACKDOOR COMES IN LATER (TU OKX). WE WILL KEEP A
CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR TUESDAY. WEDNESDAY IS A
LOW CONFIDENCE FORECAST DAY AS ITS CONCEIVABLE THAT THE MARITIME
SURFACE HIGH COULD BUILD IN FAR ENOUGH TO THE SOUTHWEST TO HALT
THE PROGRESS OF THE PCPN WITH THE APPROACHING "FRONT DOOR" COLD
FRONT. THEN IT COULD COME THROUGH ON THURSDAY RUNNING ON FUMES.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

IFR AND LIFR CONDITIONS REMAIN ACROSS THE TAF SITES. WE EXPECT CIGS
TO LIFT TO MVFR THIS AFTERNOON, AND THERE IS A POSSIBILITY WE COULD
BRIEFLY RETURN TO VFR FOR A FEW HOURS LATE IN THE AFTERNOON. WE ARE
BECOMING LESS OPTIMISTIC ABOUT THIS OCCURRENCE, BUT WILL KEEP ABOUT
A 3-4 HOUR PERIOD OF VFR LATE IN THE DAY FOR NOW.

A RETURN TO IFR AND LIFR IS EXPECTED ONCE AGAIN TOWARD SUNSET AND
SHOULD CONTINUE THROUGH THE NIGHT.

EAST TO NORTHEAST WINDS EARLY ARE EXPECTED TO BECOME MORE EAST TO
SOUTHEAST THROUGH THE DAY INTO TONIGHT. ALL SPEEDS ARE EXPECTED TO
BE LESS THAN 10 KNOTS.

OUTLOOK...
SATURDAY AND SATURDAY NIGHT...WITH A COLD FRONT APPROACHING, SOME
PERIODS OF MVFR/IFR LIKELY IN SCATTERED SHWRS/TSTMS. SOME IFR
CLOUDS AND FOG ON SATURDAY MORNING ALSO.

SUNDAY THROUGH MONDAY...MAINLY VFR CONDITIONS.

TUESDAY...SUB-VFR POSSIBLE WITH A CHANCE FOR MORE SCATTERED SHWRS
AND TSTMS.

&&

.MARINE...
SUB-SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL ACROSS THE WATERS
THROUGH TODAY AND TONIGHT AS A WARM FRONT REMAINS SOUTH OF THE AREA.

HOWEVER, A DENSE FOG ADVISORY WILL REMAIN ACROSS THE WATERS THROUGH
MIDDAY AS FOG IS EXPECTED TO REMAIN ON THE NORTHERN SIDE OF THE WARM
FRONT.

WE MIGHT NEED TO RE-ISSUE THE DENSE FOG ADVISORY FOR TONIGHT
PENDING HOW QUICKLY THE WARM FRONT LIFTS NORTHWARD. THE GREATEST
CHANCE IS ALONG THE NORTH JERSEY COAST.

OUTLOOK...
SATURDAY AND SATURDAY NIGHT...A LOW POTENTIAL FOR SMALL CRAFT
ADVISORY CONDITIONS WITH SOME WIND GUSTS TO 25 KNOTS AND SEAS
APPROACHING 5 FEET FOR THE COASTAL WATERS.

SUNDAY THROUGH TUESDAY...SUB-ADVISORY CONDITIONS EXPECTED AT THIS
TIME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR NJZ013-014-
     020-022>024-026-027.
DE...DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR DEZ003-004.
MD...NONE.
MARINE...DENSE FOG ADVISORY UNTIL NOON EDT TODAY FOR ANZ431-450>455.

&&

SYNOPSIS...GIGI/KLINE
NEAR TERM...ROBERTSON
SHORT TERM...GIGI
LONG TERM...GIGI
AVIATION...GIGI/KLINE/ROBERTSON
MARINE...GIGI/KLINE/ROBERTSON
Hazardous weather outlook, May 9, 4:11 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EDT FRI MAY 9 2014

PAZ054-055-100815-
CARBON-MONROE-
411 AM EDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL OCCUR THIS MORNING OVER THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-021-025-
PAZ060>062-070-071-101>106-100815-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-COASTAL ATLANTIC-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
411 AM EDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ013-014-020-022>024-026-027-100815-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
411 AM EDT FRI MAY 9 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-100815-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
411 AM EDT FRI MAY 9 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-100815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
411 AM EDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 9, 1:02 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
102 AM EDT FRI MAY 9 2014

PAZ054-055-090800-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
102 AM EDT FRI MAY 9 2014

...PATCHY DENSE FOG FORMING...

PATCHY DENSE FOG HAS FORMED OVER THE HIGHER TERRAIN AS THE
CLOUDINESS HAS LOWERED TO GROUND LEVEL. LITTLE IMPROVEMENT IS
EXPECTED OVERNIGHT. DRIVE CAUTIOUSLY THROUGH THE HIGHER TERRAIN.

DEZ003-004-NJZ013-014-020-022>027-090715-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...
FREEHOLD...SANDY HOOK...JACKSON...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
102 AM EDT FRI MAY 9 2014

...PATCHY DENSE FOG FORMING...

PATCHY DENSE FOG HAS MOVED IN FROM THE ATLANTIC OCEAN, MAINLY
OVER NEW JERSEY, BUT SHOULD START SPREADING WESTWARD IN DELAWARE
TOO LATER TONIGHT. LITTLE IMPROVEMENT IS EXPECTED OVERNIGHT ONCE
THE FOG ARRIVES. DRIVE CAUTIOUSLY THROUGH THICKER FOG PATCHES.
Special weather statement, May 9, 3:54 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 AM EDT FRI MAY 9 2014

PAZ054-055-091400-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
354 AM EDT FRI MAY 9 2014

...PATCHY DENSE FOG OVER THE HIGHER TERRAIN...

PATCHY DENSE FOG WILL CONTINUE ACROSS THE HIGHER TERRAIN OF THE
POCONOS THIS MORNING. ONLY SLOW IMPROVEMENT IS EXPECTED AFTER THE
SUN RISES. MOTORISTS ARE ADVISED TO BE WARY FOR CHANGING ROAD
CONDITIONS AND USE LOW BEAMS WHILE DRIVING THROUGH THICKER FOG
PATCHES. THIS IS ESPECIALLY TRUE IF TAKING ROADWAYS WHICH GO
THROUGH THE HIGHER TERRAIN.
Special weather statement, May 9, 4:27 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 AM EDT FRI MAY 9 2014

NJZ001-091000-
SUSSEX NJ-
427 AM EDT FRI MAY 9 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUSSEX COUNTY...

AT 424 AM EDT...A STRONG THUNDERSTORM WAS 33 MILES NORTH OF BLOOMING
GROVE...MOVING SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RISES ON
SMALL STREAMS AND CREEKS.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MONTAGUE AROUND 515 AM...HIGH POINT AROUND
530 AM AND VERNON VALLEY AROUND 545 AM.

LAT...LON 4122 7439 4121 7437 4120 7437 4110 7447
      4104 7456 4128 7485 4135 7475 4136 7469

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:22 AM EDTDense Fog AdvisoryPHIAtlantic, Burlington, Cape May, Monmouth, Ocean8 hr
May 9, 2:22 AM EDTMarine Dense Fog AdvisoryPHI26 hr

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.